Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 10, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Jan 25, 2010, 2:39 PM EST for 5 counties in Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2010, 2:39 PM EST (19:39 UTC)
- Expired
- Jan 25, 2010, 6:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 374 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
795 WWUS82 KMLB 251939 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 239 PM EST MON JAN 25 2010 FLZ041-044>046-053-144-252300- /O.NEW.KMLB.FW.W.0010.100125T1939Z-100125T2300Z/ /O.NEW.KMLB.FW.A.0010.100127T1800Z-100127T2300Z/ /O.CON.KMLB.FW.A.0009.100126T1700Z-100127T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 239 PM EST MON JAN 25 2010 ...A RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. STRONG WESTERLY WINDS COUPLED WITH MUCH DRIER AIR IS PRODUCING A COMBINATION OF SUSTAINED WINDS ABOVE 15 MPH AND RELATIVE HUMIDITY VALUES BELOW 35%. THESE CONDITIONS WILL CONTINUE UNTIL SUNSET. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES WILL BE POSSIBLE BOTH TUESDAY AND WEDNESDAY AFTERNOONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ FLZ141-252300- /O.NEW.KMLB.FW.W.0010.100125T1939Z-100125T2300Z/ /O.CON.KMLB.FW.A.0009.100126T1700Z-100127T0000Z/ COASTAL VOLUSIA- 239 PM EST MON JAN 25 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. STRONG WESTERLY WINDS COUPLED WITH MUCH DRIER AIR IS PRODUCING A COMBINATION OF SUSTAINED WINDS ABOVE 15 MPH AND RELATIVE HUMIDITY VALUES BELOW 35%. THESE CONDITIONS WILL CONTINUE UNTIL SUNSET. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES WILL BE POSSIBLE TUESDAY AFTERNOON THROUGH SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ FLZ047-054-058-059-064-147-252300- /O.EXA.KMLB.FW.A.0009.100126T1700Z-100127T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- NORTHERN BREVARD- 239 PM EST MON JAN 25 2010 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES WILL BE POSSIBLE TUESDAY AFTERNOON THROUGH SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$
1 follow-up statement
647 WWUS82 KMLB 252314 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 614 PM EST MON JAN 25 2010 FLZ041-044>046-053-144-261030- /O.EXP.KMLB.FW.W.0010.000000T0000Z-100125T2300Z/ /O.CON.KMLB.FW.A.0009.100126T1700Z-100127T0000Z/ /O.CON.KMLB.FW.A.0010.100127T1800Z-100127T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 614 PM EST MON JAN 25 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON... A MUCH DRIER AIR MASS WILL BE IN PLACE THROUGH MID WEEK. SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES WILL BE POSSIBLE BOTH TUESDAY AND WEDNESDAY AFTERNOONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ141-261030- /O.EXP.KMLB.FW.W.0010.000000T0000Z-100125T2300Z/ /O.CON.KMLB.FW.A.0009.100126T1700Z-100127T0000Z/ COASTAL VOLUSIA- 614 PM EST MON JAN 25 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A MUCH DRIER AIR MASS WILL BE IN PLACE THROUGH MID WEEK. SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES WILL BE POSSIBLE TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ047-054-058-059-064-147-261030- /O.CON.KMLB.FW.A.0009.100126T1700Z-100127T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- NORTHERN BREVARD- 614 PM EST MON JAN 25 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A MUCH DRIER AIR MASS WILL BE IN PLACE THROUGH MID WEEK. SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES WILL BE POSSIBLE TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ SEDLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jan 25, 10:00 AM EST, 4 hours 39 minutes earlier.
Area forecast discussion, Jan 25, 10:00 AM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 AM EST MON JAN 25 2010
.DISCUSSION...
...SVR WX THREAT DIMINISHING...
...TEMPS NOTICEABLY COOLER BEHIND COLD FRONT...
THE COLD FRONT HAS PUSHED TO THE CAPE CANAVERAL/FT MYERS AREA...
PREFRONTAL SQUALL LINE JUST AHEAD OF IT HAS PUSHED S OF
MELBOURNE/LAKE KISSIMMEE. NOTICEABLE COOL DOWN BEHIND THE FRONT...
EARLY MORNING TEMPS WERE IN THE L/M70S...BUT FELL INTO THE U50S/L60S
AS THE FRONT PUSHED THROUGH.
ZONE FCST WILL NEED TO BE OVERHAULED TO ACCOUNT FOR THE AFTN HRLY
TEMPS AS WELL AS TO END PRECIP ALONG AND N OF THE I-4 CORRIDOR.
NLDN DATA HAS SHOWN NO CG LTG STRIKES OVER THE PAST SVRL HRS...WILL
REMOVE TSRA FROM THE FCST AS WELL...BUT WILL MENTION HEAVY RAIN AND
GUSTY WINDS WITH THE PASSING SQUALL LINE.
&&
.AVIATION...
THRU 21Z...SQUALL LINE S OF KMLB-KFMY WILL PUSH INTO SE FL...
GENERATING SFC WND G25-30KTS...VSBYS BLO 3SM...CIGS BTWN FL010-020.
WNDSHFT FM S/SW TO W/NW BEHIND THE LINE...SFC G20-25KTS. AFT
21Z...VFR ALL SITES...CIGS AOA FL120.
&&
.MARINE...
THRU 21Z...SQUALL LINE S OF A LINE FROM MELBOURNE TO FT. MYERS WILL
WILL PUSH SOUTH OF HOBE SOUND. AHEAD OF THE LINE...S/SW SFC WND
G25-30KTS. WNDSHFT TO W/NW BEHIND THE LINE...SFC G20-25KTS. WILL
EXTEND THE NEARSHORE SCA TO POINTS S OF SEBASTIAN INLET TO 21Z TO
ACCOUNT FOR THE LATEST POSITION OF THE SQUALL LINE.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 71 44 65 40 / 10 10 0 0
MCO 72 44 66 41 / 10 10 0 0
MLB 72 45 67 41 / 30 10 0 0
VRB 74 44 67 41 / 40 10 0 0
LEE 70 42 65 40 / 10 10 0 0
SFB 73 42 68 41 / 10 10 0 0
ORL 72 45 66 43 / 10 10 0 0
FPR 74 47 67 41 / 60 10 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR COASTAL
WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM....CRISTALDIHazardous weather outlook, Jan 25, 10:50 AM EST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1050 AM EST MON JAN 25 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-252100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1050 AM EST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...WIND AND SEA IMPACT... HAZARDOUS BOATING CONDITIONS WILL EXIST OVER THE SOUTHERN AND OFFSHORE WATERS DUE TO GUSTY SOUTH TO SOUTHWEST WINDS. THESE WINDS WILL SHIFT TO WESTERLY AND THEN DECREASE BY LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DRIER AIR MOVING DOWN THE PENINSULA WILL PRODUCE LOW RELATIVE HUMIDITY CONCERNS TUESDAY AND POSSIBLY AGAIN ACROSS THE NORTH INTERIOR ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER THIS MORNING AND SELF ACTIVATE IF NEEDED. CRISTALDI
In the hours before
Local storm report, Jan 25, 9:02 AM EST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
902 AM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM TSTM WND GST PATRICK AIR FORCE BASE 28.23N 80.61W
01/25/2010 E46 MPH BREVARD FL OTHER FEDERAL
40 KNOTS FROM 300 DEGREES
&&
MRTSpecial weather statement, Jan 25, 9:47 AM EST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 947 AM EST MON JAN 25 2010 FLZ058-251545- OKEECHOBEE- 947 AM EST MON JAN 25 2010 ...STRONG THUNDERSTORMS APPROACHING OKEECHOBEE COUNTY... AT 946 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG STORMS ABOUT 12 MILES SOUTHWEST OF BASINGER ...MOVING NORTHEAST AT 40 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE FOUR SEASONS ESTATES AND TAYLOR CREEK. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. CRISTALDI
Special weather statement, Jan 25, 11:54 AM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1154 AM EST MON JAN 25 2010 FLZ064-251745- MARTIN- 1154 AM EST MON JAN 25 2010 ...SHOWERS AND STORMS WITH GUSTY WINDS AFFECTING MARTIN COUNTY... AT 1153 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG STORMS FROM INDIANTOWN TO 11 MILES SOUTH OF INDIANTOWN...MOVING NORTHEAST AT 50 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE INDIANTOWN...PORT SALERNO...HOBE SOUND...JONATHAN DICKINSON STATE PARK...AND JUPITER ISLAND. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 2:47 AM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 24 hr |
| Jan 25, 4:59 AM EST | Tornado Warning | MLB | Lake | 61 min |
| Jan 25, 5:40 AM EST | Tornado Warning | MLB | Lake, Volusia | 65 min |
| Jan 25, 6:06 AM EST | Special Marine Warning | MLB | 114 min | |
| Jan 25, 7:05 AM EST | Tornado Warning | MLB | Brevard, Seminole, Volusia | 40 min |
| Jan 25, 7:11 AM EST | Special Marine Warning | MLB | 2 hr | |
| Jan 25, 8:32 AM EST | Special Marine Warning | MLB | 77 min | |
| Jan 25, 10:27 AM EST | Small Craft Advisory | MLB | 6 hr | |
| Jan 25, 11:27 AM EST | Special Marine Warning | MLB | 2 hr | |
| Jan 25, 1:26 PM EST | Special Marine Warning | MLB | 94 min | |
| Jan 25, 2:39 PM EST | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 36 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.